Living With MS

Discussing all aspects of Multiple Sclerosis, various treatments, including accurate information regarding Tysabri.

Monday, March 26, 2007

My Tysabri Diary...

I received this comment left on my Blog:


At 2:04 PM, Brooke has MS said…

Hi lauren,
My name is Brooke and I am 22 I was dx almost 3 years ago and I have already taken Rebif(which caused bad dreams) Copaxone(I thought was great but a MRI showed different) I am getting my second infusion of Tysabri April 2nd. i am not noticing a huge difference....Except i am so tired...I dont know if it is the Timechange or the weather getting hotter but I havent noticed alot of difference. I am wondering if you are still very happy with Tysabri? Do you worry about PML? Sorry if you dont want to answer that. But I am really scared!

Brooke, dearheart....please write to me and give me your email address so that I can correspond with you and try to calm your fears, okay? My email address is LGLBGL2003@AOL.COM.

If you feel uncomfortable writing to me, I'll try to help you here:

1. First, take a couple of deep breaths and calm yourself down, there is no need to panic and no need to be scared, stressing like this might lead to a relapse, and none of us want that, right? Right! :)

2. Give your body a chance for Tysabri to work.., and give Tysabri an opportunity to get a handle on your MS - in my opinion, it might take up to approximately 2-5 infusions to accomplish this - (from what you've stated above - and I'm not a dr. - it would seem to me that you have a very active and aggressive form of MS), but in my opinion, you are on the best and most superior MS med we have available to us to fight our MS (Tysabri). Remember honey - you did not develop all your MS symptoms in just 30 days, so you will more than likely need more than 30 days (i.e., just 1 Tysabri infusion every 4 weeks), before you notice any improvements. Also, remember patience is a virtue ;)

3. Being tired is one of the side effect of Tysabri - many Tysabri patients have reported this to me, but they also tell me it passes in time, and some say after their next infusion, they feel less fatigued or not tired at all! Besides, if that is a side effect of Tysabri - you know it's working... heck - I'll take a power nap to relieve the fatigue over having to deal with another relapse any day! :)

4. I am still EXTREMELY HAPPY with Tysabri! :D

5. Brooke, I'm not worried in the least about PML. Experts believe it's caused by a dimished (very low) immune system...and I'm not on any other strong immune suppressants or immunomodulators (like the ABCR's), which could lower my immune system and cause PML. I'm just on Tysabri :) Furthermore, MS patients in general have a very strong and highly active immune system to begin with - which is why we keep having relapses! ;)

Dearheart, you are the same age I was when I was first dx'd with MS - I am now 52 (eek!), so you are young enough to be my daughter or my little sister. And if this were the case, I would sit you down, wrap my arms around you and give you the biggest hug you ever had - and look right into your eyes and tell you firmly but gently the God's honest truth, "It is going to be okay - you have nothing to fear but fear itself - and you are not alone."

And that goes for all of you out there too! ... (Hmmm, This makes me wonder if I'm somehow earning the nickname of "Mother Tysabri" ? ... laughing at myself).

(((hugs)))
Love, Lauren
A very proud member of www.MSpatientsforchoice.org

3 Comments:

  • At 5:35 AM, Blogger Brooke has MS said…

    Hi Lauren...
    I got my 2nd infusion Monday...I am feeling great! I am so happy that I havent had any side effects! And this time I am not as tired...But I just wanted to say thanks!

     
  • At 11:39 AM, Blogger Lauren said…

    Awwww Brooke, that's WONDERFUL!

    Instead of you having a racing pulse and an elevated blood pressure due to unwarranted anxiety...I had visions of you showing up at your 2nd infusion, throwing your arm or wrist out staight, and saying, "I'm here for my drug of choice, Tysabri, shoot me up, pleeeeeeeeeeease! (laughing)

    I'm glad you let me know dearheart.

    (((hugs to all my Blogger Bunnies, errrr, I mean Buddies)))heehee

    Lauren ;)

     
  • At 10:38 AM, Blogger Brooke has MS said…

    Lauren thats exactly how I looked!
    my neuro was so suprised! I told him the Tysabri Mother made me feel great about it!
    TTYL
    XOXOX
    Brooke

     

Post a Comment

Links to this post:

Create a Link

<< Home